MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5.5" (14 CM) APPX 0.37 ML, SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS® W/R; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5.5" (14 CM) APPX 0.37 ML, SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS® W/R; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3699
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned for evaluation; however, device history is pending.
 
Event or Problem Description
The event involved a 5.5" (14 cm) appx 0.37 ml, smallbore bifuse ext set w/2 chemoclave®, spiros® w/red cap, 2 clamps where it was reported that the patient was admitted for chemo; typical set up with hazardous medline, hazardous syringe, and mivf line with a trifuse spiros at the end.Prepared line by resource rn.Spiros clicked into place and able to swivel with a c-clamp on.Patient had already infused fluid boluses and then took a walk in the hallway.In the hallway blood started to back up into patient line and leak out of the hazardous medline at the site of the spiros while patient was riding a toy car.Patient stopped and line was disconnected from trifuse and hazardous medline was saved to give to management.There was patient involvement and no injury.
 
Additional Manufacturer Narrative
No product samples, videos, or photographs were returned for investigation.The dhr was reviewed and there were no non-conformances found that would have contributed to the reported complaint.A probable cause cannot be identified based on the information that has been provided.

Brand Name
5.5" (14 CM) APPX 0.37 ML, SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS® W/R
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19934011
Report Number9617594-2024-01093
Device Sequence Number8234198
Product Code FPA
UDI-Device Identifier00887709089174
UDI-Public00887709089174
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3699
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAZARDOUS MEDLINE, MFR UNK.; MIVF LINE.; SYRINGE, MFR UNK.; TRIFUSE SPIROS, MFR UNK.
Patient SexUnknown